MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-3.5-10-3D-ES
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information this coil would not able to detach with instant detacher.When the coil was pulled about 3 centimetres, it was detached.The device prepared according to the instructions per the ifu.There was not any patient injury reported.No images available for review.
 
Additional Manufacturer Narrative
B5: event description - additional information the axium coil will not be returned for evaluation as implant coil remains in the patient and pushwire was discarded by the customer; therefore, no definitive conclusion can be drawn regarding the clinical observation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received additional information: the patient underwent embolization treatment for aortic aneurysm.It was reported that coil detached about 3cm inside the catheter and remain in the patient's body.It was reported that coil was implanted at the intended location but a little bit out of the aneurysm.Yes, continuous flush was administered during the procedure.Information unknown about how many time coil attempted to detach with instant detacher and manual method.The coil pushwire was discarded.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9604478
Report Number2029214-2020-00054
Device Sequence Number11494894
Product Code KRD
UDI-Device Identifier00847536021273
UDI-Public00847536021273
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2022
Device Model NumberAPB-3.5-10-3D-ES
Device Lot NumberA779466
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/25/2019
Supplement Date Received by Manufacturer01/08/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1